# SDR 2011FA0000172

- Difficulty date: March 1, 2011
- Submitted: March 11, 2011
- Operation: General aviation
- System (JASC): 2420 · AC Generation System
- Part: Transformer
- Part number: 1000661
- Condition: Failed
- Location: Static Inverter
- Component: Static Inverter
- Component part number: P3502A
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE STATIC INVERTER WAS RECEIVED FOR REPAIR AND ISSUED ON OUT WO R11-01116.  THE INVERTER`S COVER HAD ANOTHER REPAIR FACILITY`S ANTI-TAMPER STICKER ATTACHED AND INTACT.  DURING DURING DISASSEMBLY OF THE INVERTER, OUR TECH NOTED A LARGE AMOUNT OF WHAT APPEARED TO BE SILICONE SEALANT BENEATH THE OUTPUT TRANSFORMER.  THE TRANSFORMER IS SECURED TO ITS BASE BY 2 THIN METAL BANDS WHICH WRAP AROUND THE TRANSFORMER AND THE BASE IS BOLTED TO THE CHASSIS.  OUR TECH STATED THAT THE BAND IS SOMETIMES FOUND TO BE BROKENAS WAS THE CASE WITH THIS TRANSFORMER.  A BROKEN BAND ALLOWS THE TRANSFORMER COIL TO "FLOP AROUND" IN THE INVERTER, ONLY BEING RETAINED BY ITS WIRES.  REPLACEMENT OF THE TRANSFORMER IS REQUIRED IF 1 OR BOTH BANDS ARE BROKEN.  IT APPEARS THAT THE SILICONE SEALANT WAS APPLIED TO SECURE THE TRANSFORMER FROM MOVEMENT.
